A Spectral Weight Matrix for a Discrete Version of Walsh’s Spider
We consider a discrete space version of Walsh’s spider, see [W] as well as [ES] and its references. This process can be seen as an instance of a quasi-birth-and-death process, a class of random walks for which the classical theory of Karlin and McGregor can be nicely adapted as in [DRSZ], [G1, G2] and [GdI]. We give here a simple expression for a family of weight matrices that make the corresponding matrix-valued orthogonal polynomials orthogonal to each other.
KeywordsMatrix-valued orthogonal polynomials Karlin-McGregor representation
Mathematics Subject Classification (2000)33C45 22E45
Unable to display preview. Download preview PDF.
- [G1]Grünbaum, F.A., Random walks and orthogonal polynomials: some challenges, in Probability, Geometry and Integrable systems, Mark Pinsky and Bjorn Birnir editors, MSRI publication vol 55, 2007, pp. 241–260, see also arXiv math PR/0703375.Google Scholar
- [G2]Grünbaum, F.A., QBD processes and matrix-valued orthogonal polynomials: some new explicit examples, Dagstuhl Seminar Proceedings 07461, Numerical Methods in structured Markov Chains, 2007, D. Bini editor.Google Scholar
- [ILMV]Ismail, M.E.H., Letessier, J., Masson, D., and Valent, G., Birth and death processes and orthogonal polynomials, in Orthogonal Polynomials, P. Nevai (editor), Kluwer Acad. Publishers (1990), 229–255.Google Scholar
- [K1]Krein, M.G., Fundamental aspects of the representation theory of hermitian operators with deficiency index (m,m), AMS Translations, Series 2, vol. 97, Providence, Rhode Island (1971), 75–143.Google Scholar
- [K2]Krein, M.G., Infinite J-matrices and a matrix moment problem, Dokl. Akad. Nauk SSSR 69, nr. 2 (1949), 125–128.Google Scholar
- [LR]Latouche, G., and Ramaswami, V., Introduction to Matrix Analytic Methods in Stochastic Modeling, ASA-SIAM Series on Statistics and Applied Probability, 1999.Google Scholar
- [N]Neuts, M.F., Structured Stochastic Matrices of M/G/1 Type and Their Applications, Marcel Dekker, NY, 1989.Google Scholar
- [W]Walsh, J.B., A diffusion with discontinuous local time, in Temps Locaux, Astérisque, vol. 52-53 Soc. Math. de France, Paris, 1978.Google Scholar